Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at May 30, 1997, 12:50 AM PDT for Bonner County, Boundary County, Idaho; Pend Oreille County, Stevens County, Washington. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 12:50 AM PDT (07:50 UTC)
- Expired
- May 30, 1997, 5:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Bonner County, ID, Boundary County, ID, Pend Oreille County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KGEG 300756
FFWGEG
IDC017-021-WAC051-065-301200-
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1250 AM PDT FRI MAY 30 1997
THE NATIONAL WEATHER SERVICE HAS UPGRADED THE SMALL STREAM FLOOD
ADVISORY TO AN URBAN AND SMALL STREAM FLOOD WARNING FOR THE FOLLOWING
LOCATIONS:
IN NORTH IDAHO...
BONNER AND BOUNDARY COUNTIES.
IN EASTERN WASHINGTON...
PEND ORIELLE AND STEVENS COUNTIES.
HEAVY RAINFALL...NEARLY AN INCH AN HOUR SINCE 11 PM THURSDAY MAY
29TH... HAS CONTINUED OVER EASTERN PEND ORIELLE...BONNER AND BOUNDARY
COUNTIES.
THESE RAINFALL RATES WILL CAUSE RAPID FLOODING OF CREEKS AND STREAMS
IN THE AFFECTED COUNTIES AS WELL AS INDUCE MUDSLIDES IN ALREADY RAIN
SOAKED AND UNSTABLE HILLSIDES. CITIES SUCH AS SANDPOINT CAN EXPECT
CONSIDERABLE URBAN FLOODING.
THUNDERSTORMS WILL CONTINUE OVER THE AFFECTED REGION THROUGH AT LEAST
4 AM AND THEN GRADUALLY DISSIPATE. THE EFFECTS OF THE HEAVY RAINFALL
WILL MOST LIKELY CONTINUE EVEN AFTER RAINFALL HAS SUBSIDED.
BE PREPARED FOR EXTREME PONDING OF WATER ON ROADS...FLOODING OF
SMALL STREAMS AND POSSIBLE MUDSLIDES ACROSS ROADWAYS.
CARTER/NWSO SPOKANEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at May 29, 7:45 PM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 29, 7:45 PM PDT, 5 hours 5 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
745 PM PDT THU MAY 29 1997
STG TSTM ACTIVITY STILL IN NE MTNS OF WA. S/W KICKING THRU THIS
REGION FOCUS OF STORMS WITH AMPLE PRECIP WATER AVBL. STILL SOME ISOLD
CELLS IN SPOKANE CTY. TRANSLATION OF CELLS IN NE MTNS EWD AND COULD
STILL AFFECT IDAHO ZONES WHICH HAVE ISOLD SH ACTIVITY CURRNTLY. WILL
UPDATE ID ZONES FOR MORE SCATTERED THOUGH EXPECTING BULK OF ACTIVITY
IN NE WA. WARMG ALF AS RDG BUILDS TO W TONIGHT BUT BELIEVE
CONVECTION WILL LAST QUITE A WHILE THIS EVE.
HI CLDS FROM W WILL KEEP MINS ABOVE MOS. A LITTLE MORE SUN FRI WILL
PUSH MAXS UP A BIT FROM THIS AFTN WITH CURRNT 2ND PD FCST MAYBE A
LTTL LOW BUT MID SHIFTER CAN ADJUST WITH FULL 00Z MODEL RUN. 00Z ETA
STILL KEEPING BULK OF DYNAMICS AND MSTR W OF CASCADES FOR FRI WITH
APPROACH OF NEXT TROF. REMAINDER OF FCST LOOKS OK. CHANGES TO BOI
ZONES.
TC
...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...
GEG 059/071/060/070 5265
CQV 060/072/061/071 6265
S86 058/070/060/070 5365
COE 059/071/060/071 5365
WWP 057/069/059/068 5465
.GEG...FLOOD WARNING FOR ST. JOE RIVER
FLOOD WARNING FOR SPOKANE RIVER
FLOOD WARNING FOR PEND OREILLE RIVER
FLOOD WARNING FOR LAKE PEND OREILLE
FLOOD WARNING FOR OKANOGAN RIVERIn the hours before
Local storm report, May 29, 11:31 PM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA...CORRECTED DATE...
924 AM PST WED APR 29 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 AM LEAVENWORTH WA
04/30/97 CHELAN 2 IN SNOW AT 2500 FT
REPORTED BY LAKE WENATCHEE
RANGER STATION 10 MILES
NORTH OF LAKE WENATCHEELocal storm report, May 29, 11:52 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1150 PM PST FRI MAY 29 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM PULLMAN WA
05/29/97 WHITMAN EASTERN WASHINGTON
UNIVERSITY REPORTED 0.87
INCHES RAIN PAST 24 HOURS.
1100 AM DEER PARK WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.35 INCHES RAIN IN PAST 2
HOURS
0125 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER 12 MILES NORTHWEST
OF SPOKANE REPORTS 0.65
INCHES RAIN PAST 6 HOURS
0218 PM SPOKANE WA FLOODING
05/29/97 SPOKANE OFF DUTY METEOROLOGIST
REPORTS FLOODING IN
NORTHWEST SPOKANE. BETWEEN
6 AND 7 INCHES OF STANDING
WATER ON ROADWAYS
0230 PM SPOKANE WA FLOODING
05/29/97 SPOKANE PORTION OF AUBREY L. WHITE
PARKWAY WASHED OUT, AND
LANDSLIDES AROUND THAT
AREA, IN NORTHWEST SPOKANE
0305 PM SPOKANE WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.62 INCHES RAIN PAST 3
HOURS IN SHADLE AREA
0551 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER IN NINE MILE FALLS
REPORTS 1.35 INCHES RAIN
PAST 8 HOURS
0705 PM GIFFORD WA
05/29/97 STEVENS SPOTTER IN REPORTS 0.94
INCHES RAIN PAST 12 HOURS
1130 PM REPUBLIC WA
05/29/97 FERRY FERRY COUNTY SHERIFFS
OFFICE REPORTS THAT STATE
& HIGHWAY 21 AT JUNCTION
WITH HIGHWAY 395 WASHED
OUT. THIS AT BOULDER PASS.Local storm report, May 30, 12:50 AM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1150 PM PST FRI MAY 29 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM PULLMAN WA
05/29/97 WHITMAN EASTERN WASHINGTON
UNIVERSITY REPORTED 0.87
INCHES RAIN PAST 24 HOURS.
1100 AM DEER PARK WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.35 INCHES RAIN IN PAST 2
HOURS
0125 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER 12 MILES NORTHWEST
OF SPOKANE REPORTS 0.65
INCHES RAIN PAST 6 HOURS
0218 PM SPOKANE WA FLOODING
05/29/97 SPOKANE OFF DUTY METEOROLOGIST
REPORTS FLOODING IN
NORTHWEST SPOKANE. BETWEEN
6 AND 7 INCHES OF STANDING
WATER ON ROADWAYS
0230 PM SPOKANE WA FLOODING
05/29/97 SPOKANE PORTION OF AUBREY L. WHITE
PARKWAY WASHED OUT, AND
LANDSLIDES AROUND THAT
AREA, IN NORTHWEST SPOKANE
0305 PM SPOKANE WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.62 INCHES RAIN PAST 3
HOURS IN SHADLE AREA
0551 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER IN NINE MILE FALLS
REPORTS 1.35 INCHES RAIN
PAST 8 HOURS
0705 PM GIFFORD WA
05/29/97 STEVENS SPOTTER IN REPORTS 0.94
INCHES RAIN PAST 12 HOURS
1130 PM REPUBLIC WA
05/29/97 FERRY FERRY COUNTY SHERIFFS
OFFICE REPORTS THAT STATE
HIGHWAY 21 AT JUNCTION
WITH HIGHWAY 395 WASHED
OUT. THIS AT BOULDER PASS.Local storm report, May 30, 12:50 AM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1150 PM PST FRI MAY 29 1997
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM CHENEY WA
05/29/97 SPOKANE EASTERN WASHINGTON
UNIVERSITY REPORTED 0.87
INCHES RAIN PAST 24 HOURS.
1100 AM DEER PARK WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.35 INCHES RAIN IN PAST 2
HOURS
0125 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER 12 MILES NORTHWEST
OF SPOKANE REPORTS 0.65
INCHES RAIN PAST 6 HOURS
0218 PM SPOKANE WA FLOODING
05/29/97 SPOKANE OFF DUTY METEOROLOGIST
REPORTS FLOODING IN
NORTHWEST SPOKANE. BETWEEN
6 AND 7 INCHES OF STANDING
WATER ON ROADWAYS
0230 PM SPOKANE WA FLOODING
05/29/97 SPOKANE PORTION OF AUBREY L. WHITE
PARKWAY WASHED OUT, AND
LANDSLIDES AROUND THAT
AREA, IN NORTHWEST SPOKANE
0305 PM SPOKANE WA
05/29/97 SPOKANE WEATHER SPOTTER REPORTS
0.62 INCHES RAIN PAST 3
HOURS IN SHADLE AREA
0551 PM SPOKANE WA
05/29/97 SPOKANE SPOTTER IN NINE MILE FALLS
REPORTS 1.35 INCHES RAIN
PAST 8 HOURS
0705 PM GIFFORD WA
05/29/97 STEVENS SPOTTER IN REPORTS 0.94
INCHES RAIN PAST 12 HOURS
1130 PM REPUBLIC WA
05/29/97 FERRY FERRY COUNTY SHERIFFS
OFFICE REPORTS THAT STATE
HIGHWAY 21 AT JUNCTION
WITH HIGHWAY 395 WASHED
OUT. THIS AT BOULDER PASS.Nearby
Flash Flood Warnings in Idaho, 1997Flash Flood Warnings in Washington, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.